MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT LAUREATE.GUIDE WIRE; HYDROPHILIC GUIDWIRE

MERIT MEDICAL SYSTEMS MERIT LAUREATE.GUIDE WIRE; HYDROPHILIC GUIDWIRE
Catalog Number LWSTFA35260EX/D
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
A medwatch report (b)(4) alleges that during a vascular procedure, the coating on the hydrophilic guidewire separated outside patients' body while back loading a catheter.The guidewire was removed and exchanged for a new one.No patient injury to report.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
MERIT LAUREATE.GUIDE WIRE
Common Device Name
HYDROPHILIC GUIDWIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
parkmore business park west
ballybrit, galway
EI 
MDR Report Key11509946
Report Number9616662-2021-00005
Device Sequence Number14396838
Product Code DQX
UDI-Device Identifier00884450033333
UDI-Public884450033333
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2023
Device Catalogue NumberLWSTFA35260EX/D
Device Lot NumberK2001556
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDECATHETER
Patient Age61 YR
Patient Weight59